Journals / Epilepsi / 2018 / Cilt: 24 - Sayı: 2

Stuttering Priapism Associated with Levetiracetam

Levetirasetam İle Ortaya Çıkan Stuttering Priyapizm

Journal
Epilepsi
Pages
75–77
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

To the best of our knowledge, there is no case report of a similar complication with levetiracetam.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Priapism is defined as a prolonged and persistent, painful erection of the penis without sexual stimulation.
📊
Key Findings & Data:In our case, a 15-year-old male patient with partial seizures was treated with levetiracetam 1000 mg/day.
💡
Conclusion & Impact:To the best of our knowledge, there is no case report of a similar complication with levetiracetam.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Priapism is defined as a prolonged and persistent, painful erection of the penis without sexual stimulation. There have been a few case report of priapism resulting from the use of sodium valproate and topiramate. In our case, a 15-year-old male patient with partial seizures was treated with levetiracetam 1000 mg/day. Stuttering priapism was reported in the first week of treatment, which improved with drug withdrawal. To the best of our knowledge, there is no case report of a similar complication with levetiracetam.

Özet

Priyapizm cinsel uyarı olmamasına karşın uzamış ve tekrarlayan ağrılı ereksiyon tablosudur. Daha önce sodyum valproat ve topiramat gibi antiepileptik ilaçlar ile priyapizm gelişen olgular bildirilmiştir. On beş yaşındaki olgu fokal nöbet tanısı ile levetirasetam 1000 mg/gün kullanırken, tedavinin ilk haftasında ortaya çıkan ve ilaç kesimi ile düzelen stuttering priyapizm tablosu tanımlamaktadır. Daha önce levetirasetam tedavisi sırasında görülen priyapizm ile ilişkili literatür bilgisine rastlanamadığından olgunun bildirilmesi uygun görülmüştür.

🔖

Cite This Article

PEKÖZ, M. T., BOZDEMİR, H., SATILMIŞ, Ü., ASLAN, K. (2018). Stuttering Priapism Associated with Levetiracetam. Epilepsi, Cilt: 24 - Sayı: 2, 75–77. https://ajindex.com/articles/152907

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (6)

  1. Bansal S, Gupta SK. Sodium valproate induced priapism in an adult with bipolar affective disorder. Indian J Pharmacol 2013;45(6):629–30.
  2. Manjunatha N, Benegal V. Stuttering priapism associated with topiramate. Gen Hosp Psychiatry 2015;37(6):620.e1–2. Yang Y, Wang X. Sexual dysfunction related to antiepileptic drugs in patients with epilepsy. Expert Opin Drug Saf 2016;15(1):31–42.
  3. Andersohn F, Schmedt N, Weinmann S, Willich SN, Garbe E. Priapism associated with antipsychotics: role of alpha1 adrenoceptor affinity. J Clin Psychopharmacol 2010;30(1):68–71.
  4. Thompson JW Jr, Ware MR, Blashfield RK. Psychotropic medication and priapism: a comprehensive review. J Clin Psychiatry 1990;51(10):430–3.
  5. Bivalacqua TJ, Burnett AL. Priapism: New concepts in the pathophysiology and new treatment strategies.Curr Urol Rep 2006;7(6):497–502.
  6. Xiaotian X, Hengzhong Z, Yao X, Zhipan Z, Daoliang X, Yumei W. Effects of antiepileptic drugs on reproductive endocrine function, sexual function and sperm parameters in Chinese Han men with epilepsy. J Clin Neurosci 2013;20(11):1492–7.